MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-33
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Embolism (1829)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was retained by the account and is not returning for analysis.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention (pci) treating a left anterior descending (lad) coronary artery, moderately calcified and tight lesion.Two wires were placed, one in the lad and one in the intermediate.Pre-dilatation was performed and a xience sierra stent delivery system (sds) advanced.The sds failed to cross the lesion due to anatomy.During sds removal and before reaching the guide catheter site, resistance was met due to anatomy and the stent dislodged and embolized into the intermediate coronary artery.The sds and guide catheter were removed as a single unit and the dislodged/embolized stent remained at the intermediate coronary artery.3-4 hours were spent attempting to re-wire the lad.Additional contrast and radiation was performed for imaging.The dislodged stent was snared from the coronary artery.During removal and once at the groin site, the stent dislodged from the snare at the right profunda.Another access site was created and the stent was snared again and was successfully removed from the anatomy.There was a 3-4 delay, however, the patient did not have any associated adverse patient effects.There was no adverse patient sequela.The procedure had been completed without further issues reported.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect(s) of embolism is listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the moderately calcified and tight anatomy resulting in the reported failure to advance.During removal, resistance was met due to anatomy resulting in the reported stent dislodgement/entrapment.The reported device issues possibly contributed to the reported patient effects; however, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.The treatment appears to be related to the operational context of the procedure as the stent was eventually snared and successfully removed from the anatomy.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9701375
Report Number2024168-2020-01425
Device Sequence Number11232025
Product Code NIQ
UDI-Device Identifier08717648227134
UDI-Public08717648227134
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2020
Device Model Number1550250-33
Device Catalogue Number1550250-33
Device Lot Number9032741
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight151